What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 28, 1:09 PM EST, 51 minutes earlier.
Area forecast discussion, May 28, 1:09 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
209 PM EDT Mon May 28 2018
.NEAR TERM /TONIGHT-TUESDAY/...
Rest of this afternoon...Forecast still on track to have Rain Band
with numerous showers and storms across inland NE FL and inland
SE GA will continue to move North and Northeast and Isolated
storms in this band still expected to have the potential to become
strong/severe with gusty winds of 40-60mph and still enough
rotation to produce isolated tornadoes from the Suwannee River
Valley Northward across inland SE GA this afternoon. Average
rainfall amounts expected to range from 0.50"-1.00" while locally
heavier storms with rainfall amounts around 2 inches likely and
this is despite the faster storm motion since some "training" will
be possible in the North-South oriented rain band.
Tonight...Evening shower/storm activity mainly over inland areas
will slowly dissipate after sunset, while lingering scattered to
numerous showers will remain possible on the East side of northward
moving Alberto, with activity continuing over inland SE GA and
the Suwannee River Valley. Rainfall totals of another 0.25"-0.50"
possible overnight in these areas. Further east along the I-95
corridor and Atlantic Coastal counties expecting just isolated
shower activity possible during the overnight hours. Muggy
overnight lows in the 70s expected again.
Tuesday...As steering flow becomes SW around Alberto across
NE FL/SE GA and moist plume of tropical airmass rotates across the
region expecting daytime heating into the mid/upper 80s to once
again trigger numerous showers and storms by the afternoon hours
and with the SW steering flow better chances for these storms to
reach the beaches. Any lingering tornado threat will be limited
but gusty winds of 40-60 mph will be possible in isolated strong
activity.
.SHORT TERM.../Tuesday night through Friday/...
Remnants of Alberto should be well to the Northwest Tuesday night,
with high pressure ridge building to the East. This pattern will
continue the moist Southerly flow. So, while most convection will
dissipate Tuesday evening with loss of daytime heating can not rule
out showers continuing into the night. For Wednesday into Thursday,
the ridge will continue to build across from the East, helping to
cut off the moist flow, but diurnal instability should be enough to
generate afternoon convection. The high moves to the Southeast
Friday, as a cool front dips into the Southeastern US. The resultant
West Southwest flow will limit moisture pulling into region, but frontal
convergence coupled with diurnal instability should generate
afternoon convection, but coverage may be limited.
Temperatures will trend near to slightly above normal this period.
&&
.LONG TERM.../Friday night through Sunday/...
Near stationary front will remain over Southeast US this period,
with surface high pressure to the South. This pattern will result in
a continued West Southwest flow. A series of waves are expected to
develop and move through the base of the frontal trough, which could
enhance daily diurnal convection this period.
Temperatures will trend near to slightly above normal this period.
&&
.AVIATION...
A band of storms, along with scattered popups, will move through
the region from the south bringing showers, thunderstorms, reduced
ceilings, and reduced visibility with heavy precipitation. GNV
will be impacted the soonest, with storms affecting other inland
airfields later in the afternoon. Coastal airfields will have
reduced exposure to thunderstorms today. Winds will predominantly
be out of the southeast, with gusts diminishing in strength after
sunset. Ceilings will likely drop to IFR levels overnight with the
southernmost airfields, GNV and SGJ, as the most likely sites to
be impacted.
&&
.MARINE...
Latest Hi-res model runs and local Wave model pushed nearshore
winds to SE/S around 20 knots and nearshore waves into the 5-7 ft
and have upgraded all waters to SCA conds for today, this in
agreement with nearshore buoys (41008,41112,41117) which are
already into the 5-6 ft range by 12z. Otherwise forecast remains
on track for SE-S winds 20-25 knots today becoming South tonight
at 15-20 knots with more slowly subsiding trend on Tuesday as
Alberto pulls further away from the local waters.
High pressure will be East of the region Tuesday night through
Thursday, with winds just below advisory criteria Tuesday night.
Area waters will be between high pressure to the South and a trough
of low pressure over the Southeastern US through the weekend. Winds
could approach advisory criteria Saturday night.
Rip Currents: Morning breaker heights in the 3-5 ft from reports
along the NE FL coast with a few as high as 6 feet, so along with
moderate SE-S flow, expect High Risk of Rip Currents today.
&&
.HYDROLOGY...
Locally heavy rainfall with additional 1-3 inches possible today
and tomorrow in the heaviest storms will produce temporary and
localized flooding problems while overall average rainfall amounts
will be close to one inch which should keep most River Basins
below flood stage with Action Stage levels expected in the Santa
Fe, St. Marys and Altamaha River Basins early this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 87 71 85 / 40 60 20 70
SSI 76 83 76 83 / 20 40 20 50
JAX 72 88 72 88 / 30 60 20 50
SGJ 73 86 72 85 / 30 60 20 50
GNV 72 86 71 85 / 40 70 20 60
OCF 72 86 71 86 / 30 80 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 6 PM EDT Tuesday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 6 AM EDT Tuesday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Hess/CorlessIn the hours before
Special weather statement, May 28, 12:20 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
120 PM EDT MON MAY 28 2018
FLZ020>022-281800-
Columbia FL-Hamilton FL-Suwannee FL-
120 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLUMBIA...
NORTHEASTERN SUWANNEE AND HAMILTON COUNTIES UNTIL 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm over
Watertown, or over Lake City, moving north at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Lake City, Jasper, White Springs, Suwannee Springs, Wellborn, Five
Points, Watertown, Winfield, Suwannee Valley and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3062 8304 3059 8258 3018 8254 3016 8291
TIME...MOT...LOC 1719Z 176DEG 25KT 3016 8261
NELSON
Special weather statement, May 28, 12:50 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
150 PM EDT MON MAY 28 2018
FLZ020-022-GAZ162-163-281830-
Columbia FL-Hamilton FL-Clinch GA-Echols GA-
150 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...
NORTHEASTERN HAMILTON...ECHOLS AND CENTRAL CLINCH COUNTIES UNTIL 230
PM EDT...
At 150 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jennings to 11 miles east of Suwannee
Valley. Movement was north at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Fargo, Statenville, Belmont, Mayday and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8301 3086 8301 3086 8299 3087 8298
3087 8297 3099 8297 3084 8255 3040 8257
3061 8304 3083 8309 3085 8309
TIME...MOT...LOC 1750Z 189DEG 34KT 3060 8303 3036 8253
NELSONSpecial weather statement, May 28, 1:12 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
212 PM EDT MON MAY 28 2018
FLZ031-032-036-037-040-281900-
Putnam FL-Alachua FL-Bradford FL-Marion FL-Clay FL-
212 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...
SOUTHEASTERN BRADFORD...NORTHEASTERN MARION...PUTNAM AND SOUTHWESTERN
CLAY COUNTIES UNTIL 300 PM EDT...
At 211 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Newnans Lake to Orange Springs to near Moss
Bluff. Movement was north at 40 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palatka, Starke, Interlachen, Keystone Heights, Melrose, East
Palatka, Salt Springs, Hawthorne, Lake Delancy and Florahome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3004 8219 3001 8179 2959 8155 2917 8186
2948 8195 2956 8227
TIME...MOT...LOC 1811Z 192DEG 34KT 2967 8223 2950 8194 2912 8186
NELSONSpecial weather statement, May 28, 1:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT MON MAY 28 2018
FLZ023-GAZ132-149-150-163-164-281915-
Baker FL-Ware GA-Atkinson GA-Clinch GA-Coffee GA-Charlton GA-
232 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAKER...SOUTH
CENTRAL COFFEE...ATKINSON...WARE...CLINCH AND NORTHWESTERN CHARLTON
COUNTIES UNTIL 315 PM EDT...
At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Du Pont to 13 miles south of Argyle to
near Taylor. Movement was north at 30 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Homerville, Pearson, Willacoochee, Fargo, Argyle, Stephen Foster
State Park, Taylor, Du Pont, Manor and Cogdell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3136 8260 3095 8220 3042 8227 3074 8263
3088 8297 3118 8297 3119 8305 3123 8305
3128 8303 3131 8306 3134 8307 3136 8310
3140 8313
TIME...MOT...LOC 1832Z 179DEG 27KT 3099 8295 3088 8261 3048 8228
NELSONLocal storm report, May 28, 1:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
247 PM EDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 5 NNW KEYSTONE HEIGHTS 29.85N 82.05W
05/28/2018 M51 MPH Bradford FL AWOS
THUNDERSTORM WINDS OF 51 MPH MEASURED AT KEYSTONE HEIGHTS
AIRPORT.
&&
AENYEDISpecial weather statement, May 28, 1:48 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
248 PM EDT MON MAY 28 2018
FLZ036-040-281930-
Alachua FL-Marion FL-
248 PM EDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA AND NORTHWESTERN
MARION COUNTIES UNTIL 330 PM EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm near
University Of Florida, or 8 miles south of Gainesville, moving north
at 30 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Gainesville, Alachua, University Of Florida, Gainesville Airport,
Rochelle, Newnans Lake, Waldo, Micanopy, La Crosse and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2932 8241 2948 8241 2948 8250 2990 8257
2982 8213 2930 8233
TIME...MOT...LOC 1848Z 189DEG 28KT 2955 8237
NELSON